Mathematical modelling of tumour acidity

Smallbone, K. and Gatenby, R.A. and Maini, P.K. (2008) Mathematical modelling of tumour acidity. Journal of Theoretical Biology, 255 (1). pp. 106-112. ISSN 0022-5193

[img] PDF

Download (377kB)


Acid-mediated tumour invasion is receiving increasing experimental and clinical attention. Previous models proposed to describe this phenomenon failed to capture key properties of the system, such as the existence of the benign steady state, or predicted incorrectly the size of the inter-tissue gap. Here we show that taking proper account of quiescence ameliorates these drawbacks as well as revealing novel behaviour. The simplicity of the model allows us to fully identify the key parameters controlling different aspects of behaviour.

Item Type: Article
Uncontrolled Keywords: Tumour invasion; Glycolytic phenotype; Acidity; Mathematical modelling
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 35 Partial differential equations
MSC 2010, the AMS's Mathematics Subject Classification > 92 Biology and other natural sciences
Depositing User: Dr Kieran Smallbone
Date Deposited: 10 Oct 2008
Last Modified: 20 Oct 2017 14:12

Actions (login required)

View Item View Item